• Announcements

    • Lindsay

      Depression Forums Are Back Online!   02/09/2016

      Hello Members! Please understand that this upgrade was huge and is a process that will be ongoing for a tad longer. Somethings may not seem 'right' or look a bit 'strange' at the moment, such as your profile page or "Quotes" etc.. Some things may not work as expected... for the time being, but please appreciate that we have to prioritize function over appearance. Eventually DF will all come together and be wonderful! It will be as if nothing had ever changed... As an afterthought...DF will be ACCESSIBLE ANYTIME/ANYWHERE
      Whether you’re on your smartphone, tablet or computer, access to Depressionforums.org/forums is right at your fingertips with our new upgrade. The
      refreshing, dynamic look translates across all platforms and devices.
      Come join up, become a member if not already! It’s free to post to your peers about anything that is troubling you.  We are certain there is a Forum for that. Tomorrow we will have a Forum set up for members to answer any questions that you may have about the upgrade. We really appreciate all of your feedback! Your Forum Administrators
Sign in to follow this  
Followers 0
zshkhan

Anxiety Consuming My Life.

3 posts in this topic

Posted · Report post  

*hope i posted this in the right forum, if not my apologies....

Hello everyone, I am new to the forum. This past new years eve, I woke up crying and shaking, and sweating profusely, I felt like the world end was ending, and I was going to lose my entire family, and had strange thoughts about losing sense of reality. I called my doctor and they gave me Xanax 0.5mg, and I became very tired but the symptoms went away. The next day I woke up and felt like another attack was coming but all it was tightness in my stomach, and diaharrea, along with feeling anxious. The feeling would not go away, and I started having the crying spells again, so we went to the ER and they gave me some medicine called Ativan through an IV, and I was out like a light, and woke up feeling fine but loopy, this was on Sunday. I went to work on Monday, and felt the same anxiety symptoms, so I took a xanax and went to work which was a bad idea. We went to see the psychiatrist and he started me on Citalopram 20mg, along with Xanax as needed, along with a FMLA three week leave, which I dreaded because everyone around me (my family) was going on through their daily life, and I feel like a miserable prisoner in my own mind watching the world go by sitting on the couch. Well its now, Friday, and everyday including today, my symptoms in the morning always start with having to go to the bathroom, and having loose stools, and feeling anxious, no desire to eat at all, and then having to take a xanax to calm things down, and then by around noon-one i can eat something, and by evening i feel normal. this same repetitive cycle for a week now, will it ever go away?

all i can remember is this happened once to me about five years ago, and it diminished in about a week or two, but i didnt take medication because we were not insured.

i feel so hopeless and hope the citalopram does something.......has anyone felt like this?

Share this post


Link to post
Share on other sites

Posted · Report post  

Hi zshkhan and welcome to DF :welcomeani:

I have definately felt the way you described so you

Share this post


Link to post
Share on other sites

Posted · Report post  

Hello, I just wanted to chime in and *assure* you that once the citalophram kicks in you will feel far less anxious. There *are* the initial start up effects of taking an anti-depressant but they slowly vanish over time and this can include insomnia, diarreah, increased anxiety but these all fade away with time. Anxiety can be a problem in itself or more usually it is a *symptom* of depression. Either way when the citalophram kicks in and it does take a full two months to get like 85% of its effectiveness (I personally think it takes a full three months for an AD to totally kick in 100%) the anxiety will go away. The xanax will help along the way to curb the anxiety, but you have to have time and patience for the citalophram to do its thing.

The lack of appetite is also due to the citalophram but that will improve in time also, its the anxiety that is doing a number on your appetite and you have to get that under control, and the diarreah will go away also given time. These are common start up effects of the medication. If they dont go away then perhaps this particular AD is not for you and you may need to be started on another one, but I would allow a bit more time. Oh and also get some acidophillus tablets from the pharmacy, they keep these in the refrigerator and they are great to help with keeping your intestinal flora going good and might help the diarreah.... always take acidophillus when taking anti-biotics also, they replenish what the anti-biotics **** off in your intestinal flora and stop diarreah from happening on anti-biotics also... fyi...

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0